Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 58, NWS Tallahassee, FL

April 24, 2000Jackson County, Florida; Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 24, 2000, 4:18 PM CDT for Jackson County, Florida; Seminole County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 24, 2000, 4:18 PM CDT (21:18 UTC)
Expired
Apr 24, 2000, 4:45 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jackson County, FL, Seminole County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 242120
SVRTLH
FLC063-GAC253-242145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN FLORIDA
  SEMINOLE COUNTY IN GEORGIA

* UNTIL 545 PM EDT (445 PM CDT)

* AT 518 PM EDT(418 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER PARRAMORE...OR
  ABOUT 14 MILES SOUTHWEST OF DONALSONVILLE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELA...LITTLE HOPE BY 520 PM EDT
  IRON CITY...SHARPHAGEN BY 525 PM EDT+

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.


LAT...LON 3096 8510 3077 8505 3079 8479 3105 8480

GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:55 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 24, 3:55 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT MON APR 24 2000

...SPC HAS ISSUED SVR TSTM WATCH UNTIL 10 PM EST FOR SE BIG
BEND...THIS INCLUDES MADISON...TAYLOR...DIXIE AND LAFAYETTE
COUNTIES. ALL WATCHES PREVIOUSLY IN EFFECT FOR REST OF SE ALA/N FLA
AND S GEORGIA HAVE BEEN ALLOWED TO EXPIRE...

...URBAN AND SMALL STREAM ADVISORY FOR SECTIONS OF GEORGIA WILL BE
ALLOWED TO EXPIRE AT 5 PM...

CONVECTION CONTS TO DEVELOP AND TRAIN NE/E IN WARM SECTOR OF JUICY
AIR LOCATED IN THETA E-RIDGE/ -12 LI AREA OF SE BIG BEND FLA. WITH
TAIL OF S/WAVE TROUGH ACROSS SE ALA ATTM...GUD UVV REMAINS ACROSS SE
BIG BEND AND EWD TWDS JAX. WITH SOME DIURNAL HTG REMAINING...
POSSIBILITY OF MAINLY PULSE SEVERE STORMS (WITH DAMAGING WINDS AND
LARGE HAIL) EXISTS INTO AT LEAST EARLY EVENING SO SVR TSTMS WATCH
ISSUED FOR SE BIG BEND AND ADJ WATERS UNTIL 10 PM EST. ELSEWHERE
...DRIER AIR SUFFICIENT TO MERIT CANCELLATION OF PREVIOUS
WATCHES.

ACROSS GEORGIA...REPORTS OF SEVERAL ROAD CLOSURES EARLIER IN BROOKS
AND LOWNDES COUNTIES DUE EARLIER HEAVY RAINS. AND...LANIER AND
LOWNDES HAD TREES AND POWER LINES DOWN DUE TO HEAVY RAINS AND WINDS.
SITUATION IMPROVING ALL AREAS AS HEAVIEST RAINS/WINDS HAVE MOVED
E/NE. THUS URBAN AND SMALL STREAM ADVISORY EXPIRED AT 5 PM.

.TLH...
AL...NONE.
GA...NONE.
FL...SCA SUWANNEE RIVER-DESTIN OUT TO 60NM.
  ...FIRE WEATHER WATCH TUESDAY.
  ...SEVERE TSTM WATCH UNTIL 10 PM EST FOR MADISON..TAYLOR...
     LAFAYETTE AND DIXIE COUNITES.

BLOCK

In the hours before

Special weather statement, Apr 24, 11:45 AM CDT, 4 hours 33 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-241430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT MON APR 24 2000

...TORNADO WATCH IN EFFECT FOR PORTIONS OF THE TALLAHASSEE WEATHER
SERVICE AREA UNTIL 5 PM EDT...

STORM SPOTTERS ACROSS THE AREA CAN CONSIDER THEMSELVES ACTIVATED AND
ARE ASKED TO MONITOR THE WEATHER AND RELAY OBSERVATIONS AND REPORTS
TO THEIR LOCAL WEATHER SERVICE OFFICE.

PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH A SLIGHT
POSSIBILITY OF LARGE HAIL AND ISOLATED TORNADOES.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE AREA WATERS AS
WINDS AND SEAS ARE EXPECTED TO INCREASE THROUGH THE DAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MME
Special weather statement, Apr 24, 11:48 AM CDT, 4 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-241715-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT MON APR 24 2000

...TORNADO WATCH IN EFFECT FOR PORTIONS OF THE TALLAHASSEE WEATHER
SERVICE AREA UNTIL 5 PM EDT...

STORM SPOTTERS ACROSS THE AREA CAN CONSIDER THEMSELVES ACTIVATED AND
ARE ASKED TO MONITOR THE WEATHER AND RELAY OBSERVATIONS AND REPORTS
TO THEIR LOCAL WEATHER SERVICE OFFICE.

PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH A SLIGHT
POSSIBILITY OF LARGE HAIL AND ISOLATED TORNADOES.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE AREA WATERS AS
WINDS AND SEAS ARE EXPECTED TO INCREASE THROUGH THE DAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MME
Special weather statement, Apr 24, 4:10 PM CDT, 8 minutes before
GAZ147-148-158>161-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT MON APR 24 2000

...THE URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED AT 5 PM EDT FOR
PARTS OF SOUTH CENTRAL GEORGIA...

ONLY A FEW SHOWERS AND THUNDERSTORMS REMAIN ACROSS SOUTH CENTRAL
GEORGIA AND THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS
EXPIRED FOR...THOMAS...BROOKS...LOWNDES...LANIER... BERRIEN...AND
COOK COUNTIES. REPORTS WERE RELAYED TO THE WEATHER OFFICE OF SEVERAL
ROAD CLOSURES IN BROOKS AND LOWNDES COUNTIES DUE TO EARLIER HEAVY
DOWNPOURS. ONLY A FEW ROADS REMAIN CLOSED IN BROOKS COUNTY AND ALL
ROADS HAVE BEEN REOPENED IN LOWNDES COUNTY.

ANY ADDITION RAINFALL THIS EVENING SHOULD BE LESS THAN ONE QUARTER
OF AN INCH.

BARRY
Special weather statement, Apr 24, 4:13 PM CDT, 5 minutes before
GAZ147-148-158>161-242300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT MON APR 24 2000

...THE URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED AT 5 PM EDT FOR
PARTS OF SOUTH CENTRAL GEORGIA...

ONLY A FEW SHOWERS AND THUNDERSTORMS REMAIN ACROSS SOUTH CENTRAL
GEORGIA AND THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS
EXPIRED FOR...THOMAS...BROOKS...LOWNDES...LANIER... BERRIEN...AND
COOK COUNTIES. REPORTS WERE RELAYED TO THE WEATHER OFFICE OF SEVERAL
ROAD CLOSURES IN BROOKS AND LOWNDES COUNTIES DUE TO EARLIER HEAVY
DOWNPOURS. ONLY A FEW ROADS REMAIN CLOSED IN BROOKS COUNTY AND ALL
ROADS HAVE BEEN REOPENED IN LOWNDES COUNTY.

ANY ADDITION RAINFALL THIS EVENING SHOULD BE LESS THAN ONE QUARTER
OF AN INCH.

BARRY
Special weather statement, Apr 24, 4:15 PM CDT, 3 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-250200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT MON APR 24 2000

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR
MADISON...TAYLOR...DIXIE AND LAFAYETTE COUNTIES IN THE SOUTHEAST BIG
BEND OF FLORIDA.

...THE TORNADO WATCH THAT WAS IN EFFECT FOR PORTIONS OF THE
TALLAHASSEE WEATHER SERVICE AREA UNTIL 5 PM EDT HAS BEEN EXPIRED...

...THE URBAN AND SMALL STREAM ADVISORY THAT WAS IN EFFECT FOR
SECTIONS OF SOUTH GEORGIA UNTIL 5 PM EDT HAS EXPIRED...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE AREA WATERS AS
WINDS AND SEAS ARE EXPECTED TO REMAIN HIGH THROUGH TONIGHT...

ACROSS THE SOUTHEAST BIG BEND...THE LOCAL AIRMASS REMAINS
SUFFICIENTLY JUICY TO GENERATE SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL...THROUGH LATE EVENING.

STORM SPOTTERS ACROSS THIS AREA CAN CONSIDER THEMSELVES ACTIVATED AND
ARE ASKED TO MONITOR THE WEATHER AND RELAY OBSERVATIONS AND REPORTS
TO THEIR LOCAL WEATHER SERVICE OFFICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:58 AM CDTSevere Thunderstorm WarningTAEWalton62 min
Apr 24, 7:53 AM CDTSevere Thunderstorm WarningTAEBay, Washington67 min
Apr 24, 1:01 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson59 min
Apr 24, 4:10 PM CDTSevere Thunderstorm WarningTAEMadison50 min
Apr 24, 12:36 PM CDTSevere Thunderstorm WarningTAELanier, Lowndes24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.